Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Little Progress Made in Shoring up Safety of Compounding Pharmacies

Filed September 10th, 2013 Laurie

Fourteen multi-state or national recalls of products made by compounding pharmacies have been issued by the U.S. Food and Drug Administration (FDA) this year. Compounding pharmacies mix custom batches of medications not available from pharmaceutical companies. This year, cataract drops, testosterone pellets, and an injection similar to the one that caused the fungal meningitis outbreak were recalled by compounding facilities, according to WSJ.com.

A proposed bill that could reach the Senate this year would give the FDA oversight of large compounding pharmacies. The bill would require compounding pharmacies that make sterile products like steroid injections to be reclassified as “compounding manufacturers.” The facilities are currently regulated by state pharmacy boards, but regulations differ from state to state, WSJ.com reported.

The number of recalls of products from compounding pharmacies has mushroomed. On August 11, Specialty Compounding LLC of Cedar Park, Texas, voluntarily recalled all of its sterilized products after 15 people developed bloodstream infections caused by a bacterium known as Rhodococcus equi; this happened following an injection of a mineral supplement designed to treat conditions associated with low calcium levels or cardiac arrest, according to WSJ.com.

Of the 14,000 patients who received tainted injections from the New England Compounding Center, 700 have fallen ill since the outbreak began in September 2012. Eighty-six have been diagnosed since the beginning of this year, according to the U.S. Centers for Disease Control and Prevention (CDC). Hundreds of patients are still in treatment. Sixty-three people have died, WJS.com reported.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!